Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Clin Mol Hepatol. 2014 Mar;20(1):71-75. English. Case Reports.
Choi HG , Byun J , Moon CH , Yoon JH , Yang KY , Park SC , Han CJ .
Department of Internal Medicine, Korea Cancer Center Hospital, Seoul, Korea. gooddryang@naver.com
Abstract

An 84-year-old man was admitted to our hospital with fever, jaundice, and itching. He had been diagnosed previously with chronic renal failure and diabetes, and had been taking allopurinol medication for 2 months. A physical examination revealed that he had a fever (38.8degrees C), jaundice, and a generalized maculopapular rash. Azotemia, eosinophilia, atypical lymphocytosis, elevation of liver enzymes, and hyperbilirubinemia were detected by blood analysis. Magnetic resonance cholangiography revealed multiple cysts similar to choledochal cysts in the liver along the biliary tree. Obstructive jaundice was suspected clinically, and so an endoscopic ultrasound examination was performed, which ruled out a diagnosis of obstructive jaundice. The patient was diagnosed with DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) syndrome due to allopurinol. Allopurinol treatment was stopped and steroid treatment was started. The patient died from cardiac arrest on day 15 following admission.

Copyright © 2019. Korean Association of Medical Journal Editors.